Communications in Mathematical Physics

, Volume 341, Issue 1, pp 219–261

Weakly Asymmetric Non-Simple Exclusion Process and the Kardar–Parisi–Zhang Equation

Article

Abstract

We analyze a class of non-simple exclusion processes and the corresponding growth models by generalizing the discrete Cole–Hopf transformation of Gärtner (Stoch Process Appl, 27:233–260, 1987). We identify the main non-linearity and eliminate it by imposing a gradient type condition. For hopping range at most 3, using the generalized transformation, we prove the convergence of the exclusion process toward the Kardar–Parisi–Zhang (kpz) equation. This is the first universality result under the weak asymmetry concerning interacting particle systems. While this class of exclusion processes are not explicitly solvable, under the weak asymmetry we obtain the exact one-point limiting distribution for the step initial condition by using the previous result of Amir et al. (Commun Pure Appl Math, 64(4): 466–537, 2011) and our convergence result.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alberts T., Khanin K., Quastel J.: The intermediate disorder regime for directed polymers in dimension 1 + 1. Ann. Probab. 42(3), 1212–1256 (2014)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Amir G., Corwin I., Quastel J.: Probability distribution of the free energy of the continuum directed random polymer in 1 + 1 dimensions. Commun. Pure Appl. Math. 64(4), 466–537 (2011)MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Assing S.: A rigorous equation for the Cole–Hopf solution of the conservative KPZ equation. Stoch Partial Differ Equ Anal Comput 1(2), 365–388 (2013)MATHMathSciNetGoogle Scholar
  4. 4.
    Balázs, M., Komjáthy, J., Seppäläinen, T.: Microscopic concavity and fluctuation bounds in a class of deposition processes. In: Annales de l’Institut Henri Poincaré, Probabilités et Statistiques, vol. 48, pp. 151–187. Institut Henri Poincaré, Paris (2012)Google Scholar
  5. 5.
    Bertini L., Cancrini N.: The stochastic heat equation: Feynman–Kac formula and intermittence. J. Stat. Phys. 78(5-6), 1377–1401 (1995)MATHMathSciNetCrossRefADSGoogle Scholar
  6. 6.
    Bertini L., Bertini L.: Stochastic Burgers and KPZ equations from particle systems. Commun. Math. Phys. 183(3), 571–607 (1997)MATHMathSciNetCrossRefADSGoogle Scholar
  7. 7.
    Borodin A., Borodin A.: Macdonald processes. Probab. Theory Relat. Fields 158(1-2), 225–400 (2014)MATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Borodin A., Corwin I., Ferrari P.: Free energy fluctuations for directed polymers in random media in 1 + 1 dimension. Commun. Pure Appl. Math. 67(7), 1129–1214 (2014)MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Corwin I.: The Karder–Parisi–Zhang equation and universality class. Random Matrices Theory Appl. 01(01), 1130001 (2012)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Forster D., Nelson D.R., Stephen M.J.: Large-distance and long-time properties of a randomly stirred fluid. Phys. Rev. A 16(2), 732–749 (1977)MathSciNetCrossRefADSGoogle Scholar
  11. 11.
    Gärtner J.: Convergence towards Burgers equation and propagation of chaos for weakly asymmetric exclusion processes. Stoch. Process. Appl. 27, 233–260 (1987)CrossRefMathSciNetMATHGoogle Scholar
  12. 12.
    Gonçalves, P., Jara, M., Sethuraman, S.: A stochastic Burgers equation from a class of microscopic interactions. Ann. Probab. 43(1), 286–338 (2015)Google Scholar
  13. 13.
    Hairer M.: Solving the KPZ equation. Ann. Math. 178(2), 559–664 (2013)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Johansson K.: Shape fluctuations and random matrices. Commun. Math. Phys. 209(2), 437–476 (2000)MATHCrossRefADSMathSciNetGoogle Scholar
  15. 15.
    Johansson K.: Discrete polynuclear growth and determinantal processes. Commun. Math. Phys. 242(1–2), 277–329 (2003)MATHCrossRefADSMathSciNetGoogle Scholar
  16. 16.
    Kardar M., Parisi G., Zhang Y.-C.: Dynamic scaling of growing interfaces. Phys. Rev. Lett. 56(9), 889–892 (1986)MATHCrossRefADSGoogle Scholar
  17. 17.
    Kipnis C., Landim C.: Scaling Limits of Interacting Particle Systems, vol. 320. Springer, New York (1999)CrossRefMATHGoogle Scholar
  18. 18.
    Krug J., Meakin P., Halpin-Healy T.: Amplitude universality for driven interfaces and directed polymers in random media. Phys. Rev. A 45(2), 638 (1992)CrossRefADSGoogle Scholar
  19. 19.
    Liggett T.M.: Interacting Particle Systems. Springer, New York (2005)MATHGoogle Scholar
  20. 20.
    Mueller C.: On the support of solutions to the heat equation with noise. Stochastics 37(4), 225–245 (1991)MATHMathSciNetGoogle Scholar
  21. 21.
    Prähofer M., Spohn H.: Scale invariance of the png droplet and the airy process. J. Stat. Phys. 108(5–6), 1071–1106 (2002)MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Quastel, J.: Introduction to KPZ. http://math.arizona.edu/~mathphys/school_2012/IntroKPZ-Arizona.pdf (2012) (unpublished)
  23. 23.
    Sasamoto T., Spohn H.: Exact height distributions for the KPZ equation with narrow wedge initial condition. Nucl. Phys. B 834(3), 523–542 (2010)MATHMathSciNetCrossRefADSGoogle Scholar
  24. 24.
    Spohn, H.: KPZ scaling theory and the semi-discrete directed polymer model. In: Random Matrix Theory, Interacting Particle Systems and Integrable Systems, vol. 65. Cambridge University Press, Cambridge (2014)Google Scholar
  25. 25.
    Tracy C.A., Widom H.: A Fredholm determinant representation in ASEP. J. Stat. Phys. 132(2), 291–300 (2008)MATHMathSciNetCrossRefADSGoogle Scholar
  26. 26.
    Tracy C.A., Widom H.: Integral formulas for the asymmetric simple exclusion process. Commun. Math. Phys. 279(3), 815–844 (2008)MATHMathSciNetCrossRefADSGoogle Scholar
  27. 27.
    Tracy C.A., Widom H.: Asymptotics in ASEP with step initial condition. Commun. Math. Phys. 290(1), 129–154 (2009)MATHMathSciNetCrossRefADSGoogle Scholar
  28. 28.
    Tracy C.A., Widom H.: Erratum to: Integral formulas for the asymmetric simple exclusion process. Commun. Math. Phys. 304(3), 875–878 (2011)MATHMathSciNetCrossRefADSGoogle Scholar
  29. 29.
    Walsh, J.B.: An introduction to stochastic partial differential equations. In: École d’Été de Probabilités de Saint Flour XIV—1984. Lecture Notes in Mathematics, vol. 1180, pp. 265–439. Springer, Berlin (1986)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Department of MathematicsStanford UniversityStanfordUSA

Personalised recommendations